Skip to main content

Continuing Education

What is PSNet Continuing Education?

PSNet Continuing Education offerings include WebM&M Spotlight Cases and Commentaries, which are certified for Continuing Medical Education/ Continuing Education Units (CME/CEU) and Maintenance of Certification (MOC) credit through the University of California, Davis (UCD) Health Office of Continuing Medical Education. 
 

Each WebM&M Spotlight Case and Commentary is certified for the AMA PRA Category 1™ and Maintenance of Certification (MOC) through the American Board of Internal Medicine by the Office of Continuing Medical Education (OCME) at UCD, Health. 
 

Learn more about how to earn credit from UCD 

UCD's CME Security and Privacy 

 


How does it work?

Earn CME or MOC credit and trainee certification by successfully completing quizzes based on Cases & Commentaries. 

  • Individuals have two attempts at each quiz to achieve a passing score of 80% or higher in order to earn credit.
  • If you fail a quiz twice, the quiz will become unavailable, but the Spotlight case will be available as read-only.
  • Spotlight Cases older than three years continue to be available as read-only, but their associated quizzes have been disabled.
  • If you have questions specifically regarding University of California San Francisco (UCSF) CME/CEU, including registration, accreditation, or content, please email us at info@ocme.ucsf.edu.

New WebM&M Spotlight Cases

All WebM&M Spotlight Cases (20)

Displaying 1 - 10 of 20 WebM&M Spotlight Cases
Annie Yang, PharmD, BCPS| February 1, 2014
Despite multiple checks by physician, pharmacist, and nurse during the medication ordering, dispensing, and administration processes, a patient received a 10-fold overdose of an opioid medication and a code blue was called.
Margaret C. Fang, MD, MPH| December 1, 2013
Two days after knee replacement surgery, a woman with a history of deep venous thrombosis receiving pain control via epidural catheter was restarted on her outpatient dose of rivaroxaban (a newer oral anticoagulant). Although the pain service fellow scanned the medication list for traditional anticoagulants, he did not notice the patient was taking rivaroxaban before removing the epidural catheter, placing the patient at very high risk for bleeding.
Laxmaiah Manchikanti, MD, and Joshua A. Hirsch, MD| September 1, 2013
Hospitalized for pneumonia and asthma, a man with chronic pain was found to be using pain medications not prescribed to him. During his hospitalization, the pain service was consulted and changed his medications to better control the pain. Five days after discharge, the patient died, presumably from an unintentional overdose of his old and new prescriptions.
Nicholas Symons, MBChB, MSc| August 21, 2013
An elderly woman with severe abdominal pain was admitted for an emergency laparotomy for presumed small bowel obstruction. Shortly after induction of anesthesia, her heart stopped. She was resuscitated and transferred to the intensive care unit, where she died the next morning. The review committee felt this case represented a diagnostic error, which led to unnecessary surgery and a preventable death.
Joseph I. Boullata, PharmD, RPh, BCNSP| April 1, 2013
A 3-year-old boy hospitalized with anemia who was on chronic total parenteral nutrition was given an admixture with a level of sodium 10-fold higher than intended. Despite numerous warnings and checks along the way, the error still reached the patient.
Chi-Tai Fang, MD, PhD| September 1, 2012
Admitted with a congestive heart failure exacerbation, an elderly man acquired an infection around his peripheral IV site, accompanied by fever, chills, and back pain. Likely secondary to the infected peripheral IV catheter, the patient had developed methicillin-resistant Staphylococcus aureus bacteremia and an epidural abscess.
Isla M. Hains, PhD| June 1, 2012
An elderly woman was transferred to a tertiary hospital for surgical repair of hip fracture, without complete information or records. The receiving surgeons were not informed that she had a cardiac arrest during induction of anesthesia at the community hospital. Surgery proceeded, but the patient died a few days later.
Amy A. Vogelsmeier, PhD, RN| September 1, 2011
Following surgical repair for a hip fracture, a nursing home resident with limited mobility developed a fever. She was readmitted to the hospital, where examination revealed a very deep pressure ulcer. Despite maximal efforts, the patient developed septic shock and died.
Margaret Fang, MD, MPH; Raman Khanna, MD, MAS| July 1, 2011
Following hospitalization for community-acquired pneumonia, an elderly man with a history of dementia, falls, and atrial fibrillation is discharged on antibiotics but no changes to his anticoagulation medication. One week later, the patient’s INR was dangerously high.
Eric S. Holmboe, MD| February 1, 2011
A man diagnosed with chronic hepatitis C was treated with interferon and ribavirin by his internist without referral for a liver biopsy or the appropriate blood tests. Treatment was continued for months despite the patient developing pancytopenia and continuing to have a high viral load, raising questions about physicians practicing outside their areas of competency.